Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 9, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Mar 20, 2013, 1:07 AM CDT for Austin County, Washington County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2013, 1:07 AM CDT (06:07 UTC)
- Expired
- Mar 20, 2013, 1:30 AM CDT
- In force
- 23 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Austin County, TX, Washington County, TX
The radar
The Ft Hood radar (KGRK), 125 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 5:47 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.1 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -399 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 11:44 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Mar 19, 11:44 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1144 PM CDT TUE MAR 19 2013
.DISCUSSION...
EXTENDED SVR WATCH TIL 2 AM. SOME OF THE STORMS IN THE HILL
COUNTRY ARE PRODUCING 1-1.5" HAIL. 47
&&
.PREV DISCUSSION... /ISSUED 1001 PM CDT TUE MAR 19 2013/
SW MOVING SFC FRONT WELL OUTPACING SHRA/TSRA TO ITS NORTH. THIS
PRECIP IS BEING GENERATED BY SOME ESEWD MOVING SHORTWAVE ENERGY.
EXPECT THIS PRECIP TO CONTINUE FOR A WHILE - GENERALLY SITUATED
BETWEEN THE SFC AND 850 MB FRONT & AIDED BY AN INCOMING JET
STREAK. WE SHOULD BE POSITIONED IN THE RRQ OF THIS JET IN THE NEXT
2-6 HOURS.
TEXAS A&M LAUNCHED A SPECIAL BALLOON TONIGHT WHICH SHOWED FAIRLY
DRY/STABLE LLVLS BUT WITH SOME ELEVATED INSTABILITY. MOISTURE WAS
ALSO BEING SLIGHTLY UNDERDONE BY MODELS ACCORDING TO THE SOUNDING
WHICH SHOWED 1.1" PWS THERE.
STILL HAVE SOME BACKBUILDING STORMS IN THE HILL COUNTRY SO AM NOT
PLANNING TO CX WATCH EARLY AS OF RIGHT NOW. POTENTIAL FOR
WIDESPREAD SVR WX LOOKS FAIRLY LOW GIVEN STORM TRENDS, BUT THERE
IS STILL SOME POTENTIAL FOR SOME ISOLATED HAILERS IN THE COMING
HOURS...ESP NW/N PARTS OF THE REGION. 00Z NAM12 IS COMING IN
PRETTY DRY OVERNIGHT FWIW. BUT MAJORITY OF MODELS SHOW OMEGA
BULLEYE IN THE MID LEVELS BETWEEN MIDNIGHT-4AM ACROSS NRN PARTS.
WILL SEE HOW IT PLAYS OUT. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 54 73 50 74 62 / 60 10 10 10 10
HOUSTON (IAH) 57 74 49 74 62 / 50 10 10 10 10
GALVESTON (GLS) 61 69 57 71 65 / 30 20 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION FROM 3 AM CDT WEDNESDAY
THROUGH WEDNESDAY MORNING FOR THE FOLLOWING ZONES:
GALVESTON BAY...MATAGORDA BAY.
SMALL CRAFT ADVISORY FROM 3 AM TO NOON CDT WEDNESDAY FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
&&Hazardous weather outlook, Mar 19, 1:07 PM CDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 107 PM CDT TUE MAR 19 2013 TXZ163-164-176>179-195>200-210>214-226-227-235>238-201200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 107 PM CDT TUE MAR 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT AN UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE INTO THE AREA TONIGHT AND INTERACT WITH A STATIONARY FRONT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY WEST OF A COLUMBUS TO HUNTSVILLE TO CROCKETT LINE TONIGHT. THE MAIN THREAT IN THIS AREA IS LARGE HAIL BETWEEN 10 PM AND 5 AM WEDNESDAY. ELSEWHERE...A FEW STRONG STORMS ARE POSSIBLE TONIGHT CAPABLE OF SMALL HAIL...BRIEF HEAVY RAINFALL AND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 12:44 AM CDT | Severe Thunderstorm Warning | HGX | Burleson, Washington | 31 min |
| Mar 20, 1:23 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Washington | 37 min |
| Mar 20, 1:58 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Waller | 32 min |
| Mar 20, 2:28 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Fort Bend, Harris, Waller | 47 min |
| Mar 20, 3:19 AM CDT | Special Weather Statement | HGX | Fort Bend | 56 min |
| Mar 20, 3:55 AM CDT | Small Craft Advisory | HGX | 20 hr | |
| Mar 20, 4:15 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado, Washington | 30 min |
| Mar 20, 4:48 AM CDT | Special Weather Statement | HGX | Wharton | 42 min |
| Mar 20, 5:00 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 30 min |
| Mar 20, 5:30 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Wharton | 30 min |
| Mar 20, 6:00 AM CDT | Special Weather Statement | HGX | Brazoria | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.